Medical Questions > Conditions and Diseases > High Blood Pressure and Hypertension Forum

Dizzy and lightheaded when switching meds

Must Read
What exactly is blood pressure in the first place? And how can you know if your blood pressure is either high OR low?...
Millions of American have blood pressure problems. Learn what can put you at risk of high or low blood pressure here....
High blood pressure and low blood pressure manifest physical symptoms. Learn the signs of hypertension and hypotension here....
User Profile
I have high blood presssure and I was recently switched in the last few days from Carvedilol 12.5 mg twice a day to Amlodipine Besylate 10 mg once a day due to some fatigue problems I was having with the Carvedilol. My doctor told me to take the Amlodipine Besylate in the morning and take only one Carvedilol in the evening for 3 days to wean off it. However, today I started feeling very dizzy and lightheaded. Could it be from starting the Amlodipine Besylate? Weaning off the Carvedilol? Or taking both combined? Can I expect this to go away once I stop the Carvedilol?


Did you find this post helpful?
|

User Profile
replied February 2nd, 2010
High Blood Pressure and Hypertension Answer A9710
Hi,

Welcome to the ehealthforum and I am really glad to help you out. Although your doctor has taken the right decision to wean you off Carvedilol gradually, but it could have been better had he started you on Amlodipine 5 mg initially along with bedtime Carvedilol, and subsequently increased the dose of Amlodipine to 10 mg.

The symptoms you are having might be due to hypotension or lowering of BP because Amlodipine is a very effective BP lowering drug compared to Carvedilol. If you continue to have these symptoms, then the dose of Amlodipine may have to be decreased to 5 mg provided your blood pressure is recorded on the lower side. You should call up your doctor and get your BP monitored.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.




|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our High Blood Pressure and Hypertension , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.